H1N1 vaccination has been linked to possible new-onset seizure. - GreenMedInfo Summary
Possible Association of New-Onset Seizure with the H1N1 Influenza Vaccine.
Pharmacotherapy. 2011 Jan;31(1):113. PMID: 21182364
Abstract Since the introduction of the H1N1 influenza vaccine in the wake of the 2009 H1N1 influenza pandemic, many serious and nonserious adverse events related to the vaccine have been reported. We describe a 59-year-old African-American man with severe chronic heart failure and chronic obstructive pulmonary disease who experienced a new-onset, generalized tonic-clonic seizure less than 1 hour after receiving the H1N1 vaccine. He had never experienced any reactions to previous seasonal influenza vaccines. His medical history, physical examination, and targeted investigations revealed no evidence of other potential etiologies for his seizure. After this event, the patient, who was discharged without anticonvulsant therapy, remained seizure free for the next 10 months. Use of the Naranjo adverse drug reaction probability scale indicated a possible relationship (score of 4) between the patient's seizure and the receipt of the H1N1 vaccine. This is the first case report, to our knowledge, to suggest a possible association between the H1N1 influenza vaccine and seizure. The mechanism of the association is unclear. Further case series may clarify the nature of the association.